Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 46, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 7, 2002, 5:45 PM CDT for Palo Pinto County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2002, 5:45 PM CDT (22:45 UTC)
- Expired
- Apr 7, 2002, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Palo Pinto County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:50 PM CDT | Hail 0.75 | Strawn, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 072245 SVRFTW TXC363-072345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 545 PM CDT SUN APR 7 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 645 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 27 MILES WEST OF MINERAL WELLS...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINERAL WELLS AROUND 620 PM CDT DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3295 9855 3253 9854 3252 9807 3301 9806
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:35 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 7, 3:35 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT SUN APR 7 2002 THUNDERSTORMS WILL BE WIDESPREAD TONIGHT...WITH CHANCES FOR SEVERE STORMS AND HEAVY RAINFALL ACROSS THE AREA. SEVERAL TORNADOES HAVE OCCURRED IN THE THROCKMORTON COUNTY AREA...WITH THE STORM INTERACTING WITH AN OUTFLOW BOUNDARY THAT EXTENDED SOUTHEAST TO SOUTH OF MINERAL WELLS. ADDITIONAL SUPERCELL STORMS MAY FORM NEAR THIS BOUNDARY. LATER THIS EVENING...STORMS MAY CONGEAL INTO A BOW ECHO COMPLEX...OR A LARGE HIGH PRECIPITATION SUPERCELL COMPLEX AND PRESENT A SIGNIFICANT RISK OF WIND AND HAIL. A FEW ADDITIONAL TORNADOES MAY OCCUR AFTER DARK ACROSS PORTIONS OF NORTH TEXAS. THE UPPER SYSTEM IS RATHER SLOW...THUS WE HAVE KEPT THUNDERSTORMS IN THE FORECAST MONDAY...ENDING MONDAY NIGHT IN THE NORTHEAST. ANOTHER THREAT OF STORMS WILL COME LATE IN THE WEEK. MOS POPS WERE TOO LOW...ESPECIALLY PERIODS 1 AN 2 (TONIGHT AND MONDAY.) FCSTID = 26 DFW 61 76 55 77 / 90 60 10 0 ACT 63 79 57 79 / 90 60 10 0 .FWD... TX...TORNADO WATCH UNTIL 800 PM CDT SUNDAY FOR ZONES TXC027... TXC035...TXC085...TXC093...TXC099...TXC113...TXC121...TXC133... TXC139...TXC143...TXC145...TXC193...TXC217...TXC221...TXC237... TXC251...TXC281...TXC309...TXC333...TXC363...TXC367...TXC425... TXC429...TXC439...TXC497...TXC503. FLASH FLOOD WATCH FOR SUNDAY NIGHT FOR ZONES TXZ091>095... TXZ102>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162... TXZ174>175.
In the hours before
Special weather statement, Apr 7, 12:09 PM CDT, 5 hours 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1209 PM CDT SUN APR 7 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING...ALONG AND WEST OF A LINE FROM JACKSBORO...TO WEATHERFORD ...MERIDIAN...AND COPPERAS COVE. THIS INCLUDES BRECKENRIDGE... MINERAL WELLS...STEPHENVILLE...HAMILTON...COMACNHE... EASTLAND ...GOLDTHWAITE..AND LAMPASAS. FURTHER EAST...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF NORTH CENTRAL TEXAS. WITHIN THE MODERATE RISK AREA...THERE IS A SIGNIFICANT RISK OF SUPERCELL THUNDERSTORMS...CONTAINING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. A FEW OF THE TORNADOES COULD BE SIGNIFICANT. THE MAIN THREAT OF TORNADOES WILL BE THROUGH EARLY EVENING. BY MID-EVENING...SEVERE STORMS WILL SPREAD RAPIDLY TO THE EAST...AFFECTING AREAS MAINLY EAST OF INTERSTATE 35. MOST OF THESE STORMS WILL BE SLIGHTLY ELEVATED IN NATURE...THUS NOT AS LIKELY TO BE TORNADIC. HOWEVER...THEY COULD INCLUDE BOW ECHO STORMS AND HIGH PRECIPITATION SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO COULD OCCUR WITH THESE STORMS. SPOTTERS WILL BE ACTIVATED WEST OF INTERSTATE 35 THIS AFTERNOON AS STORMS DEVELOP. SPOTTER ACTIVATION IS MORE LIKELY EAST OF INTERSTATE 35 AFTER DARK. IN ADDITION...THERE IS A THREAT OF FLASH FLOODING THROUGH TONIGHT...MAINLY EAST OF A LINE FROM BOWIE...TO WEATHERFORD...AND GATESVILLE. THIS IS A DANGEROUS SEVERE WEATHER EVENT...ESPECIALLY WITHIN THE MODERATE RISK AREA. NORTH TEXAS RESIDENTS AND TRAVELERS SHOULD LISTEN TO TV...COMMERCIAL RADIO...OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.
Special weather statement, Apr 7, 3:45 PM CDT, 2 hours before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN APR 7 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT TO THE WEST OF A LINE FROM DENTON...TO FORT WORTH...MERIDIAN...AND KILLEEN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS NORTH TEXAS. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO AFFECT A LARGE PORTION OF NORTH TEXAS OVERNIGHT. SUPERCELL THUNDERSTORMS DEVELOPING ACROSS WEST CENTRAL TEXAS AT THIS TIME WILL MOVE EAST AND AFFECT THE AREA THIS EVENING. TORNADOES ARE POSSIBLE...HOWEVER THE GREATEST THREAT FOR TORNADOES WILL BE IN THE WESTERN AND CENTRAL PORTIONS OF THE AREA THROUGH THIS EVENING. WITH THE GROUND IN MANY LOCATIONS SATURATED FROM PREVIOUS RAINFALL...THE THREAT OF FLASH FLOODING WILL BE SIGNIFICANT. MOST AREAS WILL RECEIVE ONE TO THREE ADDITIONAL INCHES OF RAINFALL...WITH SOME ISOLATED AMOUNTS OF UP TO FIVE INCHES POSSIBLE.
Local storm report, Apr 7, 5:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CST SUN APR 07 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM BENBROOK TX FLOOD
04/07/02 TARRANT SEVERAL HOMES AND
BRIDGES IN NORTH
PORTION OF BENBROOK
FLOODED. MINOR
FLOODING. REPORTED BY
LAW ENFORCEMENT
OFFICIAL. EVENT
DURATION 60 MINUTES.
0400 PM POLTECHNIEC TX FLOOD
04/07/02 TARRANT SYCAMORE CREEK AT BANK
FULL...SOME FLOODING IN
BOTH COBB AND SYCAMORE
PARKS.
0458 PM BRECKENRIDGE TX .75 INCH HAIL
04/07/02 STEPHENS DIME SIZE HAIL IN
WESTERN BRECKENRIDGE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0504 PM CISCO TX .88 INCH HAIL
04/07/02 EASTLAND REPORTED BY RACES AND
FIRE DEPARTMENT JUST
TO THE WEST OF TOWN.
REPORTED BY HAM RADIO
OPERATOR.
0515 PM LEWISVILLE TX FLOOD
04/07/02 DENTON TRAILER PARK IN
LEWISVILLE BEING
EVACUATED DUE TO HIGH
WATER. . REPORTED BY
HAM RADIO OPERATOR.
0530 PM BUNGER TX 1.75 INCH HAIL
04/07/02 YOUNG REPORTED IN BUNGER .
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:42 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Apr 7, 3:01 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Apr 7, 3:47 PM CDT | Flash Flood Warning | FWD | Collin, Denton, Grayson | 3 hr |
| Apr 7, 4:20 PM CDT | Tornado Warning | FWD | Young | 55 min |
| Apr 7, 4:32 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 58 min |
| Apr 7, 4:45 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Apr 7, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Young | 46 min |
| Apr 7, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 59 min |
| Apr 7, 6:17 PM CDT | Tornado Warning | FWD | Jack | 43 min |
| Apr 7, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 67 min |
| Apr 7, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 51 min |
| Apr 7, 6:33 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.